Weaning off Seroquel

nonethewiser Community Member June 12, 2009
  • I have now been on Seroquel for just over six years.  I've decided it's time to come off of it.  There are just to many things that are going wrong after this time period.  I have put on over 50 pounds and 8 dress sizes in six years.  My eye site keeps changing on me...I need to wear my glasses because I can't see without them.  Next thing I know I need to take them off...because I can't see with them on.  I'm starting to show signs of pancreatitis.  This I do not need, since my Mom died of pancreatic cancer.  I need two knee replacements.  This I just can't do with all this weight, and  expect to have an easy recovery. 

    This process will take between 6 and 8 weeks.  This is something I have thought long and hard on.  This hasn't been an over night decision.  It's one that I have shared with my husband for that last two months.

    Yesterday was my two month check in with my Pdoc.  I go every two months for a med's check.  Boy did I throw him for a loop.  But I walked into my appt. with a game plan.  One that I had written down on paper.  I wrote down what I thought was a good wearning program.  I've taken 600mg every night for over 6 years, and knew it would be a long process of coming off.  I do not want to go through any withdrawls of any kind. I don't want to throw myself into a out of control Manic state nor a Depressive state.  What was only suppose to be a 10 minute appt, turned into a hour appt.  The nice thing was...he said not to worry about itLaughing.

    I will be going in every two weeks so that both of us can see how the process is coming along.  He has this really cool appt thing on Weds morning.  It's called BIO...By Invitation Only appt.  So I will not have any problems getting in.

    We are trying to decide what new drug he will put me on to replace the Seroquel.  And when to start it.  It has to be a antipsychotic drug also.  Which I need, because unfortunately when I get sick I see shadows and hear voices...it's more like loud buzzing sounds, the voices aren't clear.

    I am scared to death of doing this.  I'm like a cat walking in a room of rocking chairs.  My poor husband...I don't envy him during this weaning process.  I'm praying that I can keep my mouth from running away and me not being able to catch it.  I've given myself a big canker sore in my mouth from all the worring I've done the last few days....Boy am I a mess...self induced.

    Sooo...last night was my first 450mg at bedtime.  I took my Trileptal of 1200mgs as usual.  Plus I took a sleeping pill of Ambien10mg.  I feel good actually.  So fingers are crossed that I continue to not feel any adverse reactions.  I was in bed by 11 last night, and was up at 8 this morning.  I'm never up before 10...but this I have to change.  So I set the alarm for 8. The alarm went off this morning...I bitched for 10 min's and then got up.  I brushed my teeth, brushed my hair, put on my FAT people sweats, sneekers..and took a half mile walk.  This evening I will walk on the treadmill, use the bike, take a swim...and call it a good day.

    The pdoc mentioned the drug Geodon...I was wondering if anyone is taking this med?  I have to do some research on it, since I've never heard of it. 

  • Soooo everyone please keep me in your prayers...cross your fingers..and wish me luck.  Every morning I plan to add to this sharepost...so that everyone can see my process in action.

     

     

2 Comments
  • Tabby
    Jun. 13, 2009

    Kudos for thinking this out, weighing the Pros and Cons, discussing it with your immediate loved one(s) and getting their take on the situation, and more importantly - going to the pdoc fully prepared to discuss why you feel the need to do as you've desired to do

     

    Kudos also, for bringing the pdoc in on this because he will need to be aware of how things...

    RHMLucky777

    Read More

    Kudos for thinking this out, weighing the Pros and Cons, discussing it with your immediate loved one(s) and getting their take on the situation, and more importantly - going to the pdoc fully prepared to discuss why you feel the need to do as you've desired to do

     

    Kudos also, for bringing the pdoc in on this because he will need to be aware of how things are going in this transition phase and to assist you, when necessary, with any side effect and/or withdrawal effects there may be.

     

    Wishing you luck with the titration off, the replacement with another, and please - let us know how you are managing.

    • Anonymous
      Happy Camper
      Jun. 15, 2009

      I had to get off Abilify for the same reason--weight gain--50 lbs. in the 12 yrs. I've been on it.

       

      I tried Geodon, but it made me SO SLEEPY that I fell asleep while driving.  The only thing that saved me was when I veered off the road, the tires hit gravel & that sound woke me up.  I also had extreme dizziness on it--such that I had to...

      RHMLucky777

      Read More

      I had to get off Abilify for the same reason--weight gain--50 lbs. in the 12 yrs. I've been on it.

       

      I tried Geodon, but it made me SO SLEEPY that I fell asleep while driving.  The only thing that saved me was when I veered off the road, the tires hit gravel & that sound woke me up.  I also had extreme dizziness on it--such that I had to lie down on the floor at work.  Not very professional.

       

      But that is just me.  I know plenty of people who do very well with it.  I guess we all need to be careful when first trying a medication.

       

      I've been off Abilify 3 mos. & my blood sugar has come down to normal (was in diabetic range before), but my blood pressure & cholesterol are still too high so I have to take meds for them. 

       

      Good for you with all the exercising.